Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 99, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 19, 2005, 7:29 PM CDT for McDonough County, Illinois. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2005, 7:29 PM CDT (00:29 UTC)
- Expired
- Aug 19, 2005, 8:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County McDonough County, IL
The radar
The Lincoln radar (KILX), 118 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 7:40 PM CDT | TSTM WND DMG | Macomb, IL | LARGE TREE DOWN AT 400 BLOCK OF DUDLEY IN MACOMB. POWER LINES DOWN CAUSING POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 200029 SVRDVN ILC109-200130- /O.NEW.KDVN.SV.W.0099.050820T0029Z-050820T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 729 PM CDT FRI AUG 19 2005 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS THIS INCLUDES THE CITY OF MACOMB * UNTIL 830 PM CDT * AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FANDON...OR ABOUT 9 MILES SOUTHWEST OF MACOMB...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... INDUSTRY AND 6 MILES SOUTH OF MACOMB BY 740 PM CDT 7 MILES SOUTH OF BARDOLPH BY 750 PM CDT ADAIR BY 755 PM CDT NEW PHILADELPHIA BY 800 PM CDT THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4044 9084 4029 9084 4029 9046 4055 9047 $$ MAYES
3 follow-up statements
000 WWUS53 KDVN 200042 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 742 PM CDT FRI AUG 19 2005 ILC109-200130- /O.CON.KDVN.SV.W.0099.000000T0000Z-050820T0130Z/ MCDONOUGH IL- 742 PM CDT FRI AUG 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CDT FOR SOUTHERN MCDONOUGH COUNTY... AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PENNINGTON POINT...OR ABOUT 6 MILES SOUTHEAST OF MACOMB...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ADAIR AND 7 MILES SOUTH OF BARDOLPH BY 750 PM CDT NEW PHILADELPHIA BY 755 PM CDT LAT...LON 4044 9084 4029 9084 4029 9046 4055 9047 $$ MAYES
000 WWUS53 KDVN 200055 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 755 PM CDT FRI AUG 19 2005 ILC109-200130- /O.CON.KDVN.SV.W.0099.000000T0000Z-050820T0130Z/ MCDONOUGH IL- 755 PM CDT FRI AUG 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CDT FOR SOUTHERN MCDONOUGH COUNTY... AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PENNINGTON POINT...OR ABOUT 9 MILES SOUTHEAST OF MACOMB...MOVING EAST AT 20 MPH. AT 740 PM...LAW ENFORCEMENT OFFICIALS REPORTED TREES AND POWER LINES DOWN IN MACOMB. THE SEVERE THUNDERSTORM WILL BE NEAR... ADAIR BY 800 PM CDT 6 MILES SOUTH OF NEW PHILADELPHIA BY 810 PM CDT THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4044 9084 4029 9084 4029 9046 4055 9047 $$ MAYES
000 WWUS53 KDVN 200128 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 828 PM CDT FRI AUG 19 2005 ILC109-200138- /O.EXP.KDVN.SV.W.0099.000000T0000Z-050820T0130Z/ MCDONOUGH IL- 828 PM CDT FRI AUG 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MCDONOUGH COUNTY EXPIRES AT 830 PM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4044 9084 4029 9084 4029 9046 4055 9047 $$ MAYES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:33 PM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, Aug 19, 1:33 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 133 PM CDT FRI AUG 19 2005 .SYNOPSIS... THE SURFACE WARM FRONT HAS MADE ITS WAY INTO SOUTHERN IOWA AND CENTRAL ILLINOIS BY MID DAY...AND CONTINUES TO SLOWLY LIFT NORTH. DEWPOINTS HAVE RISEN INTO THE LOWER TO MIDDLE 70S ALONG AND SOUTH OF INTERSTATE 80 AS MOISTURE RETURN FLOWS NORTH AND CONVERGES ALONG THE WARM FRONT. THE COLD FRONT IS NOW ENTERING WESTERN IOWA...AND A SURFACE LOW PRESSURE WAVE IT FORMING AND RIDING NORTHEAST ALONG THE COLD FRONT CURRENTLY IN KANSAS. WINDS SOUTH OF THE WARM FRONT HAVE INCREASED TO 25 KTS...AND THIS HAS HELPED AGITATE THE CUMULUS FIELD IN SOUTHERN IOWA THROUGH MOISTURE CONVERGENCE. ...SEVERE THUNDERSTORM INITIATION MAY OCCUR SOUTH OF INTERSTATE 80 AT ANY TIME THE REMAINDER OF THE DAY... .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) EARLY EVENING THUNDERSTORM MODE APPEARS TO BE HP SUPERCELLULAR...WITH STORM MOTION SLOWLY EAST. THE MAIN THREAT AREA IS ALONG AND SOUTH OF INTERSTATE 80. AT THIS TIME...LOW LEVEL WINDS APPEAR TOO LIGHT ALONG THE WARM FRONT TO ALLOW SIGNIFICANT TORNADO POTENTIAL...BUT AMPLE CAPE OVER 3000 J/KG AND LOCAL EFFECTS MAY ALLOW FOR WEAK ISOLATED TORNADOES TO OCCUR IN THE STRONGEST CELLS ALONG AND JUST NORTH OF THE WARM FRONT. THIS EVENING...THE COLD FRONT WILL SPAWN A LINE OF STORMS...WHICH WILL LIKELY PRODUCE A STRONG COLD POOL IN ADVANCE OF THE COLD FRONT. CONVECTION WILL LIKELY ORGANIZE ALONG THIS COLD POOL...AND RACE EASTWARD AHEAD OF THE COLD FRONT...PRODUCING SEVERE WIND GUSTS ALONG THEIR PATH. THE GREATEST THREAT APPEARS TO BE IN IOWA...WHERE SURFACE BASED INSTABILITY WILL BE GREATER DURING THE EVENING. ILLINOIS WILL SEE STRONG TO SEVERE STORMS WITH THIS LINE...BUT PRIMARILY AFTER MIDNIGHT WHEN LOW LEVEL CAPE WILL BE LOWER. RAINFALL RATES MAY CAUSE FLASH FLOODING IN VERY LOCALIZED AREAS IF SUPERCELLS DEVELOP THIS AFTERNOON AND EVENING. SATURDAY THROUGH SUNDAY NIGHT WILL BE PARTLY TO MOSTLY CLEAR...WITH DRY CONDITIONS AFTER EARLY SATURDAY MORNING. MUCH DRIER AIR WILL KEEP TEMPS IN THE MID 70S TO LOWER 80S FOR HIGHS...AND UPPER 40S TO LOWER 50S FOR LOWS. ..ERVIN.. && .LONG TERM...(MONDAY THROUGH FRIDAY)... ZZZZZZ... OVERALL NOT MUCH CHANGE TO GOING FORECAST. DRY CANADIAN HIGH PRESSURE WILL BE BUILDING INTO THE MID MISSISSIPPI RIVER VALLEY MONDAY AND TUESDAY WITH GENERALLY CLEAR SKIES...LIGHT WINDS...AND COOLER TEMPERATURES. FUTURE SHIFTS MAY WANT TO LOWER TEMPS A DEGREE/TWO THAN WHAT IS CURRENTLY IN FORECAST FOR MONDAY/TUESDAY TIME FRAME. NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS STILL LOOKS TO BE THURSDAY INTO FRIDAY AS A COLD FRONT MOVES THROUGH THE AREA. ROUNDED POPS UP TO 30 PERCENT FOR THU/THU NIGHT...AND ADDED A SLIGHT CHANCE INTO FRIDAY FOR THE SOUTHEAST TWO THIRDS OF FORECAST AREA. ..14.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN/14
Hazardous weather outlook, Aug 19, 7:00 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 700 PM CDT FRI AUG 19 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-201000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 700 PM CDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTHEAST MISSOURI... NORTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTH CENTRAL ILLINOIS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS THE OUTLOOK AREA TONIGHT. A FEW THUNDERSTORMS MAY BE SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AROUND 60 MPH...WITH LARGE HAIL TO 1 INCH IN DIAMETER A SECONDARY THREAT. THE THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINS. ANY HEAVY RAIN OCCURS COULD CAUSE PONDING OF WATER ON ROADS AND FLOODING OF DITCHES...SMALL STREAMS AND POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING SATURDAY MORNING...HOWEVER NO SEVERE THUNDERSTORMS ARE EXPECTED. THE NEXT THREAT OF THUNDERSTORMS WILL BE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 12:13 AM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.